MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS TROCAR PIN 1/8 IN. X {} 5IN; PIN, FIXATION, THREADED

SMITH & NEPHEW, INC. GNS TROCAR PIN 1/8 IN. X {} 5IN; PIN, FIXATION, THREADED
Catalog Number 71210003
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Box of pins was opened to reveal one pin had pierced plastic protective end and through plastic package as well.Scrub nurse was pricked by exposed sharp end.
 
Additional Manufacturer Narrative
The associated complaint devices and packaging were returned and evaluated.A visual examination of the returned trocar pins and packaging confirmed that stated complaint.One of the pins punctured the protect covering.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A clinical analysis indicated that several attempts have been made to obtain clinical/medical documents to no avail.Without supporting clinical/medical documents a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.A review of complaint history on the listed part revealed no prior complaints for the listed batch.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GNS TROCAR PIN 1/8 IN. X {} 5IN
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7489384
Report Number1020279-2018-00869
Device Sequence Number145103
Product Code JDW
UDI-Device Identifier03596010185747
UDI-Public03596010185747
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K120871
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Catalogue Number71210003
Device Lot Number16FNX0040A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer04/18/2018
Initial Report FDA Received Date05/05/2018
Supplement Report FDA Received Date07/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1